Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 1, 2012, 5:01 PM MDT for Lemhi County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 1, 2012, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 215 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041
WWUS85 KMSO 012301
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
501 PM MDT SUN JUL 1 2012
IDZ009-010-012345-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
501 PM MDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 545 PM
MDT...
AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
SALMON TO 17 MILES NORTH OF CHALLIS...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BAKER.
LAT...LON 4475 11409 4473 11412 4474 11418 4532 11410
4552 11377 4548 11374 4545 11377 4539 11372
4533 11372 4516 11357 4467 11403
TIME...MOT...LOC 2301Z 212DEG 23KT 4526 11379 4475 11410
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:52 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 1, 2:52 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
252 PM MDT SUN JUL 1 2012
.DISCUSSION...A FAIRLY WEAK COLD FRONT WILL CONTINUE TO SLOWLY
WORK ITS WAY ACROSS WESTERN AND SOUTHWEST MONTANA THIS AFTERNOON
INTO THE EARLY EVENING HOURS. AS EXPECTED, AMPLE SUNSHINE HAS
OCCURRED AHEAD OF THE FRONT RESULTING IN SUFFICIENT DESTABILIZATION
OF THE ATMOSPHERE OVER LEMHI COUNTY AND SOUTHWEST MONTANA TO
PROMOTE THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. A FEW
STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE WITH THE GREATEST
THREATS BEING LARGE HAIL AND PERHAPS LOCALIZED DAMAGING WINDS.
HEAVY RAIN CAN BE EXPECTED WITH MOST SHOWERS AND THUNDERSTORMS
WHICH DEVELOPED DUE TO THE LOWER ATMOSPHERE ACROSS MUCH OF THE
AREA REMAINING UNSEASONABLY MOIST. MEANWHILE SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHWEST
MONTANA AND PERSIST THROUGH AROUND SUNSET. THE GREATEST IMPACT
WITH THESE STORMS WILL BE BRIEF BOUTS OF HEAVY RAINFALL AND
FREQUENT LIGHTNING.
THERE SHOULD BE A NOTABLE DECREASE IN CLOUD COVER OVERNIGHT
TONIGHT, RESULTING IN LOW TEMPERATURES MONDAY BEING CLOSER TO
NORMAL. WEAK INSTABILITY APPEARS PRESENT ACROSS PORTIONS OF SOUTH-
CENTRAL IDAHO AND SOUTHWEST MONTANA MONDAY AFTERNOON WHICH MAY
INTERACT WITH LEFTOVER LOW LEVEL MOISTURE TO PRODUCE SOME SHOWERS
AND PERHAPS A FEW THUNDERSTORMS. HOWEVER OF GREATER IMPACT WILL BE
AN APPROACHING UPPER LEVEL TROUGH, SURFACE COLD FRONT AND STRONG
UPPER LEVEL JET STREAM WINDS. ALL MODELS SUGGEST A CULMINATION OF
THESE FACTORS WILL PRODUCE AN AREA OF HEAVY PRECIPITATION
ATTRIBUTED TO STRONG OVERNIGHT SHOWERS AND THUNDERSTORMS OVER
EASTERN OREGON/WASHINGTON, IDAHO PANHANDLE AND EVENTUALLY TRACKING
INTO NORTHWEST MONTANA BY TUESDAY MORNING. ALL THESE MODELS AGREE
ON PRODUCING BETWEEN 0.20 AND 0.40 INCHES OF PRECIPITATION OVER
NORTHWEST MONTANA.
A COLD FRONT ON TUESDAY WILL CAUSE STRONG, GUSTY WINDS LASTING
THROUGH WEDNESDAY. THE FRONT WILL PASS THROUGH NORTHWEST
MONTANA IN THE MORNING, AND SOUTHWEST MONTANA IN THE AFTERNOON.
PRECIPITATION IN THE LAKE KOOCANUSA BASIN WILL BE THE MAIN
CONCERN IN NORTHWEST MONTANA AS DAM OPERATORS ARE TRYING TO
MANAGE THE FLOODING POTENTIAL IN THE AREA. IN SOUTHWEST MONTANA,
FIRE WEATHER IMPACTS WILL BE THE MAIN CONCERN. WITH MULTIPLE
LARGE FIRES IN THE AREA AND LAND MANAGEMENT AGENCIES REPORTING
HIGH FIRE DANGERS, LIGHTNING STRIKES AND STRONG WINDS WITH THE
FRONT ARE TOP CONCERNS.
BEYOND WEDNESDAY, TEMPERATURES WILL REMAIN ABOVE NORMAL DUE TO
THE INFLUENCE OF A RIDGE FROM THE SOUTHEAST. TEMPERATURES IN THE
LOW 90S ARE POSSIBLE NEXT WEEKEND.
&&
.AVIATION...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE
PROVIDING MOIST UNSTABLE CONDITIONS THROUGH THE REMAINDER OF THE
AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
DEVELOPING AND POTENTIALLY IMPACTING ALL AIRFIELDS ACROSS NORTH-
CENTRAL IDAHO AND WESTERN MONTANA. THIS CONVECTIVE ACTIVITY WILL
BE DECREASING BY SUNSET, THEN PRETTY MUCH ALL TOGETHER BY MIDNIGHT
TONIGHT. MOISTURE NEAR THE SURFACE RECENT RAINFALL WILL BE
AVAILABLE FOR PATCHY FOG DEVELOPMENT IN THE VALLEYS BRIEFLY MONDAY
MORNING. DRIER AIR WILL BE MOVING INTO THE REGION FROM THE WEST
MONDAY FOR IMPROVING CONDITIONS OVERALL.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BUTTE/BLACKFOOT
REGION.
ID...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING EASTERN LEMHI
COUNTY.
&&
DICKERSON/LEACH/MSJIn the hours before
Special weather statement, Jul 1, 2:48 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
248 PM MDT SUN JUL 1 2012
IDZ006-009-012115-
SOUTHERN CLEARWATER MOINTAINS-WESTERN LEMHI COUNTY-
248 PM MDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEMHI AND
SOUTHEASTERN IDAHO COUNTIES UNTIL 315 PM MDT/215 PM PDT/...
AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 33 MILES SOUTHWEST OF NORTH FORK...OR 35 MILES
WEST OF SALMON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER IS EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHOUP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4510 11463 4525 11481 4553 11444 4551 11443
4549 11437 4546 11434 4549 11426 4532 11404
TIME...MOT...LOC 2047Z 227DEG 30KT 4524 11459Special weather statement, Jul 1, 3:27 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
327 PM MDT SUN JUL 1 2012
IDZ009-010-MTZ006-012215-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-
327 PM MDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAVALLI AND NORTHERN
LEMHI COUNTIES UNTIL 415 PM MDT...
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF NORTH FORK...OR 27 MILES
NORTHWEST OF SALMON...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GIBBONSVILLE...LOST
TRAIL PASS AND SULA.
LAT...LON 4583 11363 4583 11370 4574 11382 4577 11387
4576 11390 4567 11392 4563 11388 4560 11379
4553 11382 4538 11420 4551 11437 4599 11387
4585 11361
TIME...MOT...LOC 2127Z 229DEG 34KT 4551 11418Local storm report, Jul 1, 4:18 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
418 PM MDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 N GIBBONSVILLE 45.66N 113.92W
07/01/2012 E0.88 INCH BEAVERHEAD MT PUBLIC
HAIL COVERED THE GROUND ALONG WITH VERY HEAVY RAIN.
&&
KOLATASpecial weather statement, Jul 1, 4:37 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
437 PM MDT SUN JUL 1 2012
MTZ006-007-012315-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION-
437 PM MDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANITE...SOUTHERN
POWELL...NORTHWESTERN SILVER BOW AND DEER LODGE COUNTIES UNTIL 515 PM
MDT...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 23 MILES SOUTHWEST OF WEST VALLEY...OR 25 MILES
SOUTHWEST OF ANACONDA...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANACONDA...WEST
VALLEY...GREGSON HOT SPRINGS...WARM SPRINGS...GALEN...GEORGETOWN...
LOST CREEK...CRACKERVILLE...OPPORTUNITY AND RACETRACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4584 11340 4599 11357 4649 11300 4614 11250
4613 11251 4610 11247 4609 11248
TIME...MOT...LOC 2237Z 231DEG 45KT 4598 11337Special weather statement, Jul 1, 5:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
501 PM MDT SUN JUL 1 2012
IDZ009-010-012345-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
501 PM MDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 545 PM
MDT...
AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
SALMON TO 17 MILES NORTH OF CHALLIS...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BAKER.
LAT...LON 4475 11409 4473 11412 4474 11418 4532 11410
4552 11377 4548 11374 4545 11377 4539 11372
4533 11372 4516 11357 4467 11403
TIME...MOT...LOC 2301Z 212DEG 23KT 4526 11379 4475 11410The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:26 PM MDT | Special Weather Statement | MSO | Flathead, Mineral, Sanders | 64 min |
| Jul 1, 12:32 AM MDT | Special Weather Statement | MSO | Flathead, Lake | 58 min |
| Jul 1, 2:10 AM MDT | Special Weather Statement | MSO | Mineral | 50 min |
| Jul 1, 2:15 AM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake, Mineral, Missoula, Sanders | 45 min |
| Jul 1, 4:45 AM MDT | Red Flag Warning | MSO | Beaverhead, Jefferson, Madison, Silver Bow | 14 hr |
| Jul 1, 2:48 PM MDT | Special Weather Statement | MSO | 27 min | |
| Jul 1, 3:27 PM MDT | Special Weather Statement | MSO | Ravalli | 48 min |
| Jul 1, 3:31 PM MDT | Severe Thunderstorm Warning | MSO | Ravalli | 44 min |
| Jul 1, 4:37 PM MDT | Special Weather Statement | MSO | Deer Lodge | 38 min |
| Jul 1, 5:33 PM MDT | Special Weather Statement | MSO | Powell | 42 min |
| Jul 1, 5:44 PM MDT | Special Weather Statement | MSO | Flathead | 31 min |
| Jun 30, 9:07 PM MDT | Severe Thunderstorm Warning | MSO | Clearwater, Idaho | 39 min |
| Jul 1, 5:37 PM MDT | Areal Flood Advisory | MSO | Lemhi | 4 hr |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.